MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G48294
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/16/2019
Type of Reportable Event Malfunction
Event or Problem Description
Additional information was received on 02jan2020: a new ngage basket device was opened and used to complete the procedure.It was confirmed that there were no adverse effects to the patient.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: b5.Investigation ¿ evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, drawing, and quality control data.One device was returned for investigation.A visual inspection of the returned device noted the device was returned with the handle and the basket formation in the closed positions.The mlla (male luer lock adapter) was loose, and the collet knob was tight and secure.The polyethylene terephthalate tubing [pett] measured 3.5 cm in length.The basket sheath was bent at the tip of the support sheath.When the basket formation was in the closed position there was a gap in the basket wires.Functional testing determined the handle actuates the basket formation.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows one other complaint associated with the complaint device lot.The device for that complaint was not returned, so it could not be confirmed if the issue with the two devices were related or not.There is not enough evidence to conclude that there was an issue with other devices in the lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr (device history record) was fully executed, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.Store in a dark, cool, dry place a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned device was found to have a basket that would open and close as the handle was functioned, but the basket would not fully close, there was a gap in the basket wires noted when in the fully closed position.Most likely cause is related to manufacturing.Changes have been implemented to better control requirements for the supplier of the basket assembly, and to better control assembly of the handle.The changes were not implemented at the time this device was manufactured.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN
MDR Report Key9496897
Report Number1820334-2019-03154
Device Sequence Number2981173
Product Code FFL
UDI-Device Identifier00827002482944
UDI-Public(01)00827002482944(17)220730(10)9914602
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2022
Device Model NumberG48294
Device Catalogue NumberNGE-017115
Device Lot Number9914602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/02/2020
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date01/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1